Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have HPV and now vaginal bleeding, no pain, but discharge and blood. Had cervical cancer, taking supplements. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I am 65 years old woman in great health but I have HPV and now vaginal bleeding, no pain, but sometimes serious discharge and it a HPV symptom? I had a cervical cancer test last year due to the HPV and results were family hx of cancer...I eat very well and exercise ..have been taking supplements that may cause hormonal irregularities, spirulina, bee pollen and medical hx...
Posted Tue, 8 Oct 2013 in Vaginal and Uterus Health
Answered by Dr. Timothy Raichle 32 minutes later
Brief Answer:
Hello, I would be happy to help!

Detailed Answer:
First is the issue of HPV. This is a common virus that we are probably all exposed to at some point related to sexual activity. It is very common and nothing to be too concerned about. It does, however, cause pre-cancerous changes of the cervix that are usually easily detected on a routine annual pap smear. If your recent pap smear was negative, then this is problably of low concern and you should continue with yearly paps.

The second issue that you mention is the vaginal bleeding. This is likely NOT related to the HPV. This needs further evaluation and may be related to a different part of the uterus called the endometrial lining. ALL post-menopausal women with bleeding need:

1. An exam
2. An endometrial biopsy
3. An ultrasound

The concern is related to pre-cancerous changes to the uterine lining called hyperplasia. Call your OB/GYN and go get checked out!

Good luck and I hope that this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor